MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504302M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 250cc rectangular mentor tissue expander being used in a reconstruction surgery was found to be deflated intra-operatively.There were no reports of procedural delay or patient complications.If additional information is received, a supplemental report will be submitted as applicable.
 
Additional Manufacturer Narrative
Mentor received additional event information that the patient had experienced the implant deflation postoperatively, and on (b)(6) 2021 the patient required a secondary procedure due to the deflation malfunction.As a result, the patient underwent explantation and replacement with a new unspecified device.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has completed the evaluation of the suspect medical device.Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak test, and microscopic examination of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the exp rect remote, 250cc tissue expander.Leak testing was performed in accordance with mentor procedures, and a tear was noted in the posterior view, measuring approximately 0.1 cm.Additionally, the shell looks blue.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have been damaged during implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation.Regarding the blue shell, multiple attempts have been made to obtain a clarification of the color of the shell.However, no additional information has been provided.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation (mre) was performed for the finished device number 9354234, and no non-conformances related to the reported complaint were identified.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 28-feb-2022, it was found that the incorrect procedure was stated in b.5.On the initial report.Manufacturer's reference number: (b)(4) on the initial report, it was stated that the patient underwent a reconstruction surgery.However, the procedure that the patient underwent was a reconstructive skin surgery.

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key11564023
Report Number1645337-2021-03106
Device Sequence Number4781691
Product Code LCJ
UDI-Device Identifier00081317002383
UDI-Public00081317002383
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2023
Device Model Number3504302M
Device Catalogue Number3504302M
Device Lot Number9354234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer04/01/2021
05/26/2021
05/26/2021
02/28/2022
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date04/26/2021
05/26/2021
05/26/2021
03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown